MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number NV-4-8-HELIX
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The concerto coil was returned for analysis.The concerto pusher actuator interface (ai) was found intact.The concerto pusher was found bent at ~3.3cm from the proximal end and bent ~137.9cm, 136.5cm and 18.3cm from the distal end.The concerto pusher was found broken at the hypotube break indicator (hbi) with the release wire pulled and broken.The concerto implant coil found detached from the pusher.The implant coil was not returned.The concerto pusher shield coil was found intact.Based on the device analysis and reported information, the customer¿s report of ¿pusher kink/damage¿ was confirmed as several bends were found with the returned concerto pusher.However, the cause for the bent pusher could not be determined.Regarding the detachment of the implant coil, it is likely the breaking of the pusher and subsequent pulling of the release wire caused the implant coil to detach.However, the cause for the pusher break and implant coil detachment could not be determined as this issue was not reported by the customer.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the end of the coil wire was bent.Additional information received reported there was damage noticed upon opening the package, and preparation was performed prior to the damage being seen.There were no issues that resulted in the damage that was found.

Brand Name
CONCERTO NYLON
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key12200645
Report Number2029214-2021-00891
Device Sequence Number3509492
Product Code KRD
UDI-Device Identifier00847536033535
UDI-Public00847536033535
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/12/2023
Device Model NumberNV-4-8-HELIX
Device Catalogue NumberNV-4-8-HELIX
Device Lot NumberB100350
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2021
Initial Report FDA Received Date07/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1